Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 5, 2021, 6:35 PM EDT for Jenkins County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 6:35 PM EDT (22:35 UTC)
- Expired
- Jun 5, 2021, 7:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.75 in
- Wind
- 55
County Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
067
WWUS82 KCHS 052235
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
635 PM EDT Sat Jun 5 2021
GAZ087-088-052300-
Jenkins-Screven-
635 PM EDT Sat Jun 5 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES...
At 635 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Scarboro, or near Millen. This storm was
nearly stationary.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Millen and Scarboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3267 8189 3276 8199 3286 8186 3276 8175
TIME...MOT...LOC 2235Z 226DEG 0KT 3276 8187
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 5, 6:20 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 5, 6:20 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Charleston SC 620 PM EDT Sat Jun 5 2021 .SYNOPSIS... Atlantic high pressure will prevail through late next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Unstable conditions persist south of the Charleston Tri-County. Early evening radar data show a plethora of mesoscale boundaries across the region, the most prevalent of which is approaching the Savannah River at 05/2215z. Instability and low- level convergence will gradually concentrate across interior Southeast Georgia over the next few hours as the aforementioned boundary sinks to the south and southwest and intersects with the ribbon of higher instability that still exists in the Reidsville-Sylvania corridor. An isolated severe tstm is still possible, but the risk for locally heavy rainfall and minor flooding are the mainly concerns given the slow storm motions. Pops were increased to 60-70% across interior Southeast Georgia for the early evening update. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... Atlantic high pressure will prevail while weak troughing remains inland through the short term. Plentiful moisture will remain across the area leading to showers/thunderstorms. Most coverage of showers/thunderstorms will be in the afternoon during peak daytime heating and when instability is at its maximum. While the overall severe threat remains low, a stronger storm cannot be ruled out. Drier air will briefly move into the area on Tuesday. Although, showers and thunderstorms will still be possible due to lingering moisture. High temperatures will be in the mid 80s to low 90s with low 80s along the coast. Low temperatures will be upper 60s to mid 70s. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... High pressure will continue to be the predominant feature, although weak troughing inland will keep moisture in the region. Therefore, showers and thunderstorms will be possible each day, mainly in the afternoon where instability is maximized and boundary interactions are likely to occur. High temperatures will be in the upper 80s to mid 90s each day. Lows will be in the upper 60s to mid 70s. && .AVIATION /22Z SATURDAY THROUGH THURSDAY/... Evening convection should remain west of KCHS, KSAV and KJZI with VFR prevailing overnight. Scattered showers/tstms could get an early start in the vicinity of KCHS and KJZI right after sunrise. VCSH will be carried 14-18z to account for this. Convection will once again be around tomorrow afternoon, but timing and coverage uncertainties this far out necessitate keeping any mention of TSRA out of the TAF sites for the 00z cycle. Extended Aviation Outlook: Brief flight restrictions are possible due to low clouds during overnight periods and low vsbys during afternoon showers/thunderstorms each day. && .MARINE... This Evening and Tonight: Southerly flow will prevail across local waters as the area remains positioned along the western periphery of Atlantic high pressure and to the east of weak troughing well inland. In general, wind speeds should remain around 10-15 kt or less, gradually weakening during the second half of the night. Seas should average between 2-4 ft, largest across offshore Georgia waters. Sunday through Thursday: Atlantic high pressure will prevail across the waters. Southerly winds less than 15 knots are expected and seas will be between 2-4 feet. && .EQUIPMENT... The KSAV ASOS remains out of service until further notice. Manual observations are being taken except between the hours of midnight and 6 AM EDT. Observations will not be available during these hours. Climate information for the site will be diminished or not available. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, Jun 5, 4:11 PM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 411 PM EDT Sat Jun 5 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042- 047>052-062015- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Jasper-Beaufort-Coastal Colleton-Charleston- Coastal Jasper-Tidal Berkeley- 411 PM EDT Sat Jun 5 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ043>045-062015- Inland Colleton-Dorchester-Inland Berkeley- 411 PM EDT Sat Jun 5 2021 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Heavy Rainfall: Clusters of slow moving showers and thunderstorms are expected across the area this evening, some of which could produce heavy rainfall and result in flooding at times. Flood Advisories could be needed into early evening hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jun 5, 4:44 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT SAT JUN 05 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HEAVY RAIN 2 ENE COLLEGE PARK 33.03N 80.06W
06/05/2021 U0.00 INCH BERKELEY SC SOCIAL MEDIA
PLANTATION N BLVD NEAR WALMART IS IMPASSIBLE DUE TO
FLOODING.
&&
EVENT NUMBER CHS2100217
JRLSpecial weather statement, Jun 5, 5:16 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Charleston SC
516 PM EDT Sat Jun 5 2021
SCZ040-042-043-052130-
Allendale-Hampton-Inland Colleton-
516 PM EDT Sat Jun 5 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON, COLLETON AND
ALLENDALE COUNTIES...
At 515 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Colleton to
Miley to Sycamore. These storms were nearly stationary.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Allendale, Colleton, Fairfax, Sycamore, Smoaks, Lodge, Williams and
Ulmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3311 8137 3312 8120 3305 8113 3305 8110
3303 8108 3310 8095 3306 8090 3309 8088
3313 8089 3314 8084 3298 8073 3291 8097
3295 8131 3314 8149
TIME...MOT...LOC 2115Z 129DEG 2KT 3301 8088 3296 8104 3303 8123
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 5, 5:36 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Charleston SC
536 PM EDT Sat Jun 5 2021
SCZ040-042-043-052200-
Allendale-Hampton-Inland Colleton-
536 PM EDT Sat Jun 5 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON, COLLETON AND
ALLENDALE COUNTIES...
At 536 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Seigling to
near Ashton, and moving northeast at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Allendale, Colleton, Sycamore, Lodge, Ulmer, Seigling, Padgetts and
Ashton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3292 8088 3304 8141 3311 8138 3311 8129
3312 8124 3312 8120 3305 8113 3305 8110
3303 8108 3310 8095 3306 8090 3309 8088
3313 8089 3316 8083 3315 8083
TIME...MOT...LOC 2136Z 212DEG 17KT 3308 8132 3299 8093
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 5, 6:04 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston SC
604 PM EDT Sat Jun 5 2021
SCZ042-043-052230-
Hampton-Inland Colleton-
604 PM EDT Sat Jun 5 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES...
At 604 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Islandton, or 10 miles northeast of Hampton,
moving southeast at 5 mph.
HAZARD...strong winds 45 to 55 mph, up to penny sized hail and
excessive cloud to ground lightning.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move indoors
immediately.
Some locations in the path of this storm include...
Colleton, Lodge, Williams, Islandton, Ruffin, Miley and Ashton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3297 8109 3307 8098 3302 8080 3284 8093
TIME...MOT...LOC 2204Z 301DEG 6KT 3296 8096
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHLocal storm report, Jun 5, 6:10 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT SAT JUN 05 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HEAVY RAIN 2 SSW KNIGHTSVILLE 32.98N 80.26W
06/05/2021 M8.10 INCH DORCHESTER SC TRAINED SPOTTER
SPOTTER REPORTED 8.1" OF RAIN SINCE 3PM.
&&
EVENT NUMBER CHS2100218
JRLSpecial weather statement, Jun 5, 6:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
635 PM EDT Sat Jun 5 2021
GAZ087-088-052300-
Jenkins-Screven-
635 PM EDT Sat Jun 5 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES...
At 635 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Scarboro, or near Millen. This storm was
nearly stationary.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Millen and Scarboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3267 8189 3276 8199 3286 8186 3276 8175
TIME...MOT...LOC 2235Z 226DEG 0KT 3276 8187
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:55 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 2 hr |
| Jun 5, 2:52 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 65 min |
| Jun 5, 3:17 PM EDT | Special Weather Statement | CHS | Berkeley | 28 min |
| Jun 5, 3:23 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 39 min |
| Jun 5, 4:00 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 3 hr |
| Jun 5, 4:01 PM EDT | Special Weather Statement | CHS | Dorchester | 14 min |
| Jun 5, 4:34 PM EDT | Areal Flood Advisory | CHS | Colleton, Dorchester | 86 min |
| Jun 5, 5:16 PM EDT | Special Weather Statement | CHS | Bamberg | 14 min |
| Jun 5, 5:36 PM EDT | Special Weather Statement | CHS | Bamberg | 24 min |
| Jun 5, 6:04 PM EDT | Special Weather Statement | CHS | Hampton | 26 min |
| Jun 4, 8:04 PM EDT | Special Weather Statement | CHS | Bryan | 26 min |
| Jun 4, 8:22 PM EDT | Areal Flood Advisory | CHS | Liberty | 83 min |
| Jun 4, 8:28 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 38 min |
| Jun 4, 9:34 PM EDT | Areal Flood Advisory | CHS | Liberty, Long | 86 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.